Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
missC1990

What Do You Think Of My Plan For Getting Off Bcp?

Recommended Posts

Hello everyone!

First a little bit about myself:

I'm 100% convinced that diane 35 caused me all of my severe acne and pcos problems. I started taking this pill at the age of 15. My acne was really mild at that time, but my doc gave it to me anyway. Stopped using it aftering 7months or so. My skin remained fine and I had my own peroid back after 3 months of stopping it. I started using it again because I had a new boyfriend, and while starting it I had a initial breakout. Nothing severe though, just a few pimples. I continued on using it for about 2,5 years. At the age of 18 I stopped using it again, and that was a nightmare. I developed really bad oily, red skin and acne, ovarian cysts and my period never returned: the ultrasound confirmed that I had pcos. I started taking diane AGAIN... since I was so convinced that that pill was a horrible choice, I switched to ethinylestradiol/desogestrel (0,02/0,15). My acne is worse than on diane, but nothing severe. I'm OK with some mild acne... no one is perfect. I do have to mention that I would still have some pimples every now and then while being on diane as well....

But now I'm sick and tired of all those synthetic hormones. I feel like the pill I'm taking right now is causing my anxiety and depression to worsen (I never was really depressed, but I have so many moodswings). The weird thing is, when I have my pill-break week, my skin clears up whenever I have my 'period'. I get new breakouts once I start using the pill again. Also my cramps can get really bad in this 'periods'.

I think that at the time I had pcos while being off the pill, I must have been low in progesterone/high testosterone and maybe high estrogen. What do you think? Of course, that never got tested at that time...

My plan to hopefully come off BCP without imbalances is to eat a healthy, whole diet. I'm already doing that, but I can't cut out my slow carbs. I'm very light weighted and I lose weight over almost anything. I'm def. being careful over using sugar and bad fats.

I wanna wean off BCP, which I will do in several months. 2 months I'll be taking 3/4 pill, next to months 1/2 pill, last 2 months 1/4 pill. Also the last 2 months I wanna start using DCI, since I read it's a helpful supplement for pcos. When I come completely off BCP, after 14 days I wanna start using natural progesterone. I just want my own periods back.

What do you guys think of this plan? I really really really hope I won't leave me again with excess androgen symptoms, because that was just awful. I wish I never even started the stupid synthetic hormones, but yeah... I guess a lot of you on this forum feel that way.

Edited by missC1990
Link to comment
Share on other sites

Good luck! I think it's great you're trying to get off it. I have heard it usually takes a year to get your hormones back in order though so be prepared for the long haul (not trying to scare you tho!). I think a lot of women run back to bcp or medication because they think they're permanently out of wack but our bodies WILL balance themselves back at some point it just might take a long ass time. Maybe see a hormone specialist who can help you with the change too.

I think the pill can definitely cause pcos too. I think doctors keep telling us they don't just to keep us reliant on pills and medications. No doubt the pill has helped soo many women but I also didn't have bad acne before the pill. I developed cystic hormonal acne ON the pill (ortho tri cyclen - one that's suppose to be good for acne ffs). So yeah sometimes I think the hormones are just too much for some of us.

Edited by anotherstar
Link to comment
Share on other sites

I was on diane briefly some years ago, and I think it caused excess body hair for me because I didn't have that issue before. It definitely took a while for me to get my periods back after I got off it, and even when I got my period back it was never regular.

A good diet and low stress might be all you need. If that's not enough, you could try some herbs to get your cycles back on track.

Link to comment
Share on other sites

I weaned off of diane 35 in 2010, I definitely think weaning is the best strategy when it comes to hormones. I spent several months weaning off it; however, I had to replace it with spiro because my acne is too severe to not be treated. I have read about people using vitex to get their hormones back on track after birth control, perhaps you want to research that?

Link to comment
Share on other sites

Thanks for the reply, all! I also think weaning off is the best method... just so tired of synthetic shit in my body! I've never had cystic acne in my life, not even at the time I was diagnosed with pcos. This means for me I almost have no scarring *knocks wood*. I have some sort of white - and blackhead acne, which inflames pretty bad and get's pussy in a day (when I'm not on the pill, now I also have whitehead acne but it takes some time to become an actual pimple). But because my entire face becomes a blackhead from the oil slick, my entire face is super red and it looks really bad. So not cystic, but terrible looking...

I read about vitex, but I think I'll be going for natural progesterone... that just seems to work faster and after having had complete absence of period for about 9 months (after my diagnose I ran back to diane) I think I might need something stronger. Though I think developing ovarian cysts is a 'good' thing, since it means that your body produces enough estrogen and that you will able to conceive one day... I would be more terrified if the ultrasound showed nothing on my ovaries, because that means getting pregnant is going to be hard. Well... I'm planning my weaning off method after summer holiday. First I need a copper IUD because I'm in a relationship. I'm a health freak, but I will still have occasional cheat meals, and I'm def. not cutting out the good carbs. That's just too hard..

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×